Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On Lehner's `free' noncommutative analogue of de Finetti's theorem

Author: Claus Köstler
Journal: Proc. Amer. Math. Soc. 139 (2011), 885-895
MSC (2000): Primary 46L54; Secondary 46L53, 60G09
Published electronically: October 22, 2010
MathSciNet review: 2745641
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Inspired by Lehner's results on exchangeability systems, we define `weak conditional freeness' and `conditional freeness' for stationary processes in an operator algebraic framework of noncommutative probability. We show that these two properties are equivalent, and thus the process embeds into a von Neumann algebraic amalgamated free product over the fixed point algebra of the stationary process.

References [Enhancements On Off] (What's this?)

  • [BLS96] M. Bożejko, M. Leinert, and R. Speicher.
    Convolution and limit theorems for conditionally free random variables.
    Pacific J. Math., 175(2):357-388, 1996. MR 1432836 (98j:46069)
  • [Con94] A. Connes.
    Noncommutative Geometry.
    Academic Press, San Diego, CA, 1994. MR 1303779 (95j:46063)
  • [GK] R. Gohm and C. Köstler.
    Noncommutative independence from the braid group $ \mathbb{B}_\infty$.
    Comm. Math. Phys.
    289(2):435-482, 2009. MR 2506759
  • [JPX07] M. Junge, J. Parcet, and Q. Xu.
    Rosenthal type inequalities for free chaos.
    Ann. Probab., 35(4):1374-1437, 2007. MR 2330976
  • [Kal05] O. Kallenberg.
    Probabilistic Symmetries and Invariance Principles.
    Probability and Its Applications. Springer, New York, 2005. MR 2161313 (2006i:60002)
  • [Kos08] C. Köstler.
    A noncommutative extended de Finetti theorem. J. Funct. Anal., 258:1073-1120, 2010. MR 2565834
  • [KS] C. Köstler, R. Speicher. A noncommutative de Finetti theorem: invariance under quantum permutations is equivalent to freeness with amalgamation. Comm. Math. Phys., 291(2):473-490, 2009. MR 2530168 (2010h:46101)
  • [Leh06] F. Lehner.
    Cumulants in noncommutative probability theory. IV. Noncrossing cumulants: De Finetti's theorem and $ L^p$-inequalities.
    J. Funct. Anal., 239:214-246, 2006. MR 2258222 (2007g:46097)
  • [Pet83] K. Petersen.
    Ergodic Theory.
    Cambridge Studies in Advanced Mathematics. Cambridge University Press, Cambridge, 1983. MR 833286 (87i:28002)
  • [Tak03a] M. Takesaki.
    Theory of Operator Algebras. I.
    Encyclopaedia of Mathematical Sciences. Springer, Berlin, 2002. MR 1873025 (2002m:46083)
  • [Tak03b] M. Takesaki.
    Theory of Operator Algebras. II.
    Encyclopaedia of Mathematical Sciences. Springer, Berlin, 2003. MR 1943006 (2004g:46079)
  • [VDN92] D.V. Voiculescu, K.J. Dykema, and A. Nica.
    Free Random Variables, volume 1 of CRM Monograph Series.
    American Math. Society, Providence, RI, 1992. MR 1217253 (94c:46133)
  • [Voi85] D. Voiculescu.
    Symmetries of some reduced free product C*-algebras.
    In S. Stratila H. Araki, C.C. Moore and D. Voiculescu, editors, Operator Algebras and Their Connection with Topology and Ergodic Theory, volume 1132 of Lecture Notes in Mathematics, pages 556-588. Springer, 1985. MR 799593 (87d:46075)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46L54, 46L53, 60G09

Retrieve articles in all journals with MSC (2000): 46L54, 46L53, 60G09

Additional Information

Claus Köstler
Affiliation: Department of Mathematics, University of Illinois at Urbana-Champaign, 1409 West Green Street, Urbana, Illinois 61801
Address at time of publication: Institute of Mathematics and Physics, Aberystwyth University, Aberystwyth, Wales SY23 3BZ

Keywords: Noncommutative de Finetti theorem, distributional symmetries, noncommutative conditional independence, mean ergodic theorem, noncommutative Bernoulli shifts
Received by editor(s): June 25, 2008
Received by editor(s) in revised form: February 15, 2009
Published electronically: October 22, 2010
Communicated by: Marius Junge
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society